MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X24IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number M8726
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The single complaint was reported with multiple events.There are no additional details regarding additional patient events.Attempts were made to obtain the following information.If further details are received at a later date a supplemental medwatch will be sent.Specific number of procedure involved.For each procedure please provide following separately-: event date.Quantity involved.When did each involved device had the needle pulled off? lot involved.The following information was obtained: i was unable to get specific data on cases and dates as this happened over a several week period.Cases were cv and vascular.I was told that the needles were falling off right from the start or very early in the case.Note: events have been reported via mw 2210968-2019-82830, 2210968-2019-82831, 2210968-2019-82832, 2210968-2019-82834, 2210968-2019-82835.
 
Event or Problem Description
It was reported that the patient underwent a vascular or heart procedure on unknown date and suture was used.During the procedure, the needle is popping off very fast.The procedure was completed with another device of the same product code and different lots.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: twenty-two representative samples of product code m8726, lot # mhp815 were returned for evaluation.The complaint sample was not received.The product code is multistrand count and each packet contains four strands double armed.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.Per the conditions of the samples received, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.A manufacturing record evaluation was performed for the finished device lot number mph815, and no non-conformances related to the reported complaint condition were identified.

Brand Name
PRLNE BLU 4X24IN 6-0 D/A C-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8705864
Report Number2210968-2019-82837
Device Sequence Number11359385
Product Code GAW
UDI-Device Identifier10705031045927
UDI-Public10705031045927
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue NumberM8726
Device Lot NumberPAH747
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date06/25/2019
Patient Sequence Number1